Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS Gray, ME

June 2, 2007Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 2, 2007, 7:13 PM EDT for Grafton County, New Hampshire. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2007, 7:13 PM EDT (23:13 UTC)
Expired
Jun 2, 2007, 8:15 PM EDT
In force
62 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Grafton County, NH

The radar

The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 022313
SVRGYX
NHC009-030015-
/O.NEW.KGYX.SV.W.0013.070602T2313Z-070603T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
713 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 815 PM EDT

* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PIERMONT...OR ABOUT 14 MILES SOUTHWEST OF WOODSVILLE...AND MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PIERMONT.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4396 7160 4373 7177 4389 7212 4407 7205

$$

HAYES
2 follow-up statements
000 
WWUS51 KGYX 022329
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
729 PM EDT SAT JUN 2 2007

NHC009-030015-
/O.CON.KGYX.SV.W.0013.000000T0000Z-070603T0015Z/
GRAFTON NH-
729 PM EDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL GRAFTON COUNTY...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED ABOUT 11 MILES SOUTHWEST OF LINCOLN...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLSWORTH...WOODSTOCK AND THORNTON.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

LAT...LON 4396 7160 4373 7177 4389 7212 4407 7205

$$

HAYES
000 
WWUS51 KGYX 030014
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
814 PM EDT SAT JUN 2 2007

NHC009-030024-
/O.EXP.KGYX.SV.W.0013.000000T0000Z-070603T0015Z/
GRAFTON NH-
814 PM EDT SAT JUN 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAFTON COUNTY EXPIRES
AT 815 PM EDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
AND IS MOVING OUT OF THE COUNTY.

LAT...LON 4396 7160 4373 7177 4389 7212 4407 7205

$$

HAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:53 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 2, 2:53 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
253 PM EDT SAT JUN 2 2007

.SYNOPSIS...
RIPPLES OF LOW PRESSURE WILL CONTINUE TO RIDE QUASI-
STATIONARY BOUNDARY THROUGH LATE WEEKEND.  LAST OF RIPPLES LOOKS
TO LINK UP WITH REMNANTS OF TROPICAL STORM ACTIVITY TO PROVIDE A
DECENT DOUSING LATER SUNDAY NIGHT INTO MONDAY NIGHT. COLD FRONT WILL
CROSS FORECAST AREA LATER TUESDAY FOLLOWED BY A DRYING HIGH PRESSURE
WEDNESDAY NIGHT INTO THURSDAY. NEXT WARM FRONT APPROACHES THURSDAY
NIGHT.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
STRONG THUNDERSTORMS HAVE DEVELOPED OVER WESTERN MAINE AND
SOUTHERN NEW HAMPSHIRE ON THE SOUTH SIDE OF A WEAK BOUNDARY.
SEVERE THUNDERSTORM WATCH #331 IS IN EFFECT FOR PORTIONS OF THE
CWA THROUGH 00Z. CONTINUED AFTERNOON HEATING WILL HELP TO
DESTABILIZE THE ATMOSPHERE FURTHER. EXPECT STORMS TO FIRE UP OVER
SOUTHERN NH WHERE THE ATMOSPHERE HAS NOT BEEN WORKED OVER YET.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SURFACE BOUNDARY CONTINUES TO SLIDE SOUTH OVERNIGHT...COMING TO
REST JUST SOUTH OF THE CWA TOMORROW MORNING. NORTH OF THE
BOUNDARY...EXPECT TEMPERATURES TO BE NEARLY 15 DEGREES COOLER THAN
TODAY WITH SHOWERS POSSIBLE THROUGH THE DAY. SHOWERS WILL
CONTINUE OVER THE REGION THROUGH TOMORROW AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SHOWERS SUNDAY WILL BECOME MORE OF A TROPICALLY INDUCED HEAVY RAIN
SUNDAY NIGHT INTO MONDAY. LATEST MODEL SOLUTIONS INDICATING 12 TO
24 HOUR PRECIPITATION AMOUNTS ON THE ORDER OF 1.5 TO 2 INCHES. FFG
GUIDANCE CALLING FOR AMOUNTS ON THE ORDER OF 3 TO 5 INCHES TO
CAUSE SIGNIFICANT FLOODING PROBLEMS...SO NOT ANTICIPATING PROBLEMS
AT THIS TIME.  COLD FRONT FINALLY CLEARS REGION LATER TUESDAY WITH
HIGH PRESSURE APPROACHING THE AREA WED INTO THU BEFORE NEXT WARM
FRONT APPROACHES AND HEATS THINGS UP FOR THE END OF THE WEEKEND.
GENERALLY FOLLOWED GUIDANCE FOR POPS/TEMPS.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR AND MVFR CONDITIONS WILL DROP TO IFR/LIFR BY MORNING AS A WEAK
BOUNDARY MOVES THROUGH THE REGION BRINGING LOW CEILINGS AND
REDUCED VISIBILITY. REMNANTS OF TROPICAL STORM BARRY WILL AFFECT
THE REGION THROUGH TUESDAY...BRINGING LOW CEILINGS AND MORE RAIN.

LONG TERM...IFR SUNDAY NIGHT INTO TUESDAY...THEN SLOWLY INCREASING
TO VFR WEDNESDAY INTO THURSDAY.
 &&

.MARINE...
SHORT TERM...STRONG THUNDERSTORMS WILL AFFECT THE SOUTHERN WATERS
THIS EVENING. A WEAK BOUNDARY WILL MOVE THROUGH TONIGHT. SEAS WILL
INCREASE DURING THE DAY TOMORROW AND A SMALL CRAFT ADVISORY MAY BE
NEEDED TOMORROW AFTERNOON.

LONG TERM...MONDAY NIGHT INTO TUESDAY...WINDS/SEAS WILL INCREASE WITH
AT LEAST SCA...POSSIBLY MINIMAL GLW INTO TUESDAY...WITH SEAS SLOWLY
SUBSIDING TUESDAY INTO WED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 2, 2:06 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
206 PM EDT SAT JUN 2 2007

ANZ150-MEZ007>009-013-014-020>022-025>028-NHZ001-002-031815-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
206 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...NORTHERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

MEZ012-018-019-023-024-NHZ003>010-013-014-031815-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-
COASTAL CUMBERLAND-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
206 PM EDT SAT JUN 2 2007

...SEVERE THUNDERSTORM WATCH 331 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 2, 6:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
613 PM EDT SAT JUN 2 2007

NHZ003-005-022315-
NORTHERN GRAFTON-SOUTHERN GRAFTON-
613 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 715 PM
EDT...

AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES WEST OF BATH...MOVING EAST AT
20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
PIERMONT...BATH...LISBON...LANDAFF CENTER...BENTON...WARREN...
EASTON...WOODSTOCK AND THORNTON THROUGH 715 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

HAYES
Local storm report, Jun 2, 6:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
634 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             KINGSTON                42.94N 71.05W
06/02/2007  E1.00 INCH       ROCKINGHAM         NH   PUBLIC

&&

MC
Local storm report, Jun 2, 6:38 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
638 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     CANDIA                  43.08N 71.28W
06/02/2007                   ROCKINGHAM         NH   AMATEUR RADIO

            TREES DOWN ACROSS THE ROAD.

&&

HAYES
Local storm report, Jun 2, 6:43 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
643 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             DERRY                   42.88N 71.33W
06/02/2007  E1.00 INCH       ROCKINGHAM         NH   PUBLIC

&&

MC
Special weather statement, Jun 2, 6:54 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
654 PM EDT SAT JUN 2 2007

MEZ007-012-022345-
NORTHERN OXFORD-SOUTHERN OXFORD-
654 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 745 PM
EDT...

AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 3 MILES EAST OF BERLIN...MOVING
SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT GILEAD...
NEWRY...HANOVER...BETHEL...MILTON...LOCKE MILLS...BRYANT POND...
GREENWOOD...WEST PARIS AND SUMNER THROUGH 745 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

HAYES
Special weather statement, Jun 2, 7:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
704 PM EDT SAT JUN 2 2007

NHZ003-005-030000-
NORTHERN GRAFTON-SOUTHERN GRAFTON-
704 PM EDT SAT JUN 2 2007

...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 800 PM
EDT...

AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF PIERMONT...MOVING
EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND HAVERHILL...PIERMONT...WARREN... WENTWORTH...RUMNEY...
HEBRON...GROTON...ELLSWORTH AND DORCHESTER THROUGH 800 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

HAYES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:55 PM EDTSevere Thunderstorm WarningGYXRockingham65 min
Jun 2, 5:53 PM EDTSevere Thunderstorm WarningGYXRockingham67 min
Jun 2, 6:12 PM EDTSevere Thunderstorm WarningGYXCoos48 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.